Couldn't find what you looking for?

TRY OUR SEARCH!

I was on 100 mg of methadone a day for 5 years on the clinic after a 3 year heroin habit. I decided it was time to started to detox at 5 mg a month at first with no withdrawal symptoms so I decided to go down 5 mg a week until about 50 mg. At that point I made the decision to speed the detox process up and started coming down 10 mg a week until I was at 30 mg. At that point I was looking in to suboxone but every place I called had a long waiting list. So from 30 mg (not by choice) had to come down 5 mg A DAY! Until 0. Today is my 8th day off methadone and with the help of clonidine, klonipin, a good multi vitamin with minerals, about 2,000 mg of vitamin C everyday and some over the counter flu med's its helping me a lot. Don't get me wrong this was no where near easy but if your committed you can do it. Fear is really what kept me on the methadone clinic for 5 years, fear of my prior back pain and fear that I would fail. Being sick is no fun but I think the worst thing of it all was not being able to sleep but last night was my first decent night sleep. After all everyday IS getting easier and it really isn't as bad as I thought it was going to be. I made sure to never know what dose I was on as I was coming down because your mind can make you a lot sicker when you start to panic about how low your dose is. Oh yea and I find it much harder when I find myself just laying around doing nothing so keeping busy is key like listening to music, watching movies and try not to think to much about how your feeling, minute by minute turns to hour by hour and now for me day by day. I know that everyone's withdrawal WILL be different. But I hope my experience will help someone out there. Good Luck, Think Positive and Remember That You WILL Get Through It! :-)

Loading...

Hi! I was Also on meth. For about 5 years, I am also 8 months pregnant. I don't want my baby to feel what I am feeling. I am going on my 6 day and what I have to say I'm living in totally hell!
!?It's very important I get off but i'm loosing faith , each day just seems to get worse. Also because I am pregnant I can't take anything to help but vitamins and i have been pacing the floors for 90 plus hours and i really don't want to give up but I thought by now I would feel some what better an it seems to be getting worse! I need sleep but my legs won't let me!! Anyone have any insite?? Please help
Reply

Loading...

ive been on methadone maintenance the past four years, with a two month relapse at the two year mark when i tried to go cold turkey off about 50 or 60mgs. this past two years has been easy for me with no worries about withdrawal and i was on a gradual taper at the clinic the past 6 months. i lost my job two months back and decided to check into a medial detox center and get off the stuff for good. i was supposed to stay for two weeks or up to a month but ended up leaving after only 7 days after frustration with the detox not giving me anything to sleep and the doctor not seeing me when i signed up for him. i wasnt having any real withdrawals except sweats and insomnia, which i figured id rather deal with from the comfort of home. they were giving me clonodine and neurontin which didnt seem to be helping. i went off both meds for close to twenty four hours and decided to leave. so far its day 8 and i still havent slept. i think ive slept maybe 5 or 6 hours in the past 8 days. i feel like a zombie, but i know it can only get better from here. when i went cold turkey i made it ten days before i relapsed due to my chronic back pain. im afraid of what ill do if my back gets bad or if i have an attack from my hereditary illness, chronic pancreatitis. im not sure what to do at this point except wait for it to get better, but i will agree that sitting around only makes it worse. when youre busy you hardly notice...until you lay down and try to sleep. thats what almost leads me to a relapse every time is the lack of sleep.
Reply

Loading...

i dont think you are supposed to detox off methadone while pregnant. After birth, let the doctors do it the way they know. Don't know if things have changed, but back a few years back, they would not let a pregnant woman come off of methadone. Good luck and God bless you and your baby.


P.S. if you are feeling sick, so is your baby. Think, and I sure hope you are doing this with a doctors knowledge.
Reply

Loading...


i'm sorry to say but the worst of it will be around day 5, Methadone stays in your system for over a week. It's half-life is like 20-40 hours, if I remember correctly. Meaning every 20 hours the amount you have in your body cuts in half. so if you were on 100 mg after 20 hours it would be 50, another 20 hours would be down to 25 and so on, but it can be up to 40 hours so that puts it well beyond a week for it to be out of your system, then the physical withdrawals really start =( Get clonopine, I don't think it's bad for you to take if you're pregnant, but I'm not a doctor so you might want to check into it tho. good luck to you!
Reply

Loading...